Mississippi, 2017Damaging Wind in Mississippi, March 25, 2017
March 25, 2017 · NWS LIX · 1 event in 1 county or zone
A vigorous upper level low pressure system moving across the mid and lower Mississippi River Valley triggered several severe thunderstorms across southeast Louisiana, southern Mississippi and the adjoining coastal waters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level low pressure system moving across the mid and lower Mississippi River Valley triggered several severe thunderstorms across southeast Louisiana, southern Mississippi and the adjoining coastal waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 25, 11:38 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 25, 11:38 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Sat Mar 25 2017
.AVIATION...
Ongoing convection will continue to bring a risk of brief periods
of gusty winds, hail, and reduced visibilities due to heavy
rainfall to the terminals this afternoon. KMCB and KBTR are
beginning to improve as the convection has pushed east of these
areas, but the remaining terminals will continue to see the threat
of convection through around 00z. Conditions will briefly improve
into VFR range at all of the terminals from around 00z through
08z, but a period of low ceilings and fog should begin to impact
the terminals after 08z. Ceilings could fall to as low as 300
feet at most terminals, and visibilities may drop to 1/2 mile at
KHDC, KMCB, and KHDC tonight. As a result, a period of IFR and
LIFR restrictions can be expected from around 08z through 14z.
After 14z, drier air will mix down to the surface allowing a quick
return to VFR conditions. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 83 63 80 / 30 10 10 50
BTR 62 83 64 81 / 10 10 10 40
ASD 62 81 63 80 / 20 10 10 40
MSY 66 82 66 80 / 20 10 10 30
GPT 64 79 65 77 / 30 10 10 40
PQL 64 80 63 78 / 40 10 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ555-557-
575-577.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ557-575-
577.
&&Hazardous weather outlook, Mar 25, 9:10 AM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1010 AM CDT Sat Mar 25 2017
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260315-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1010 AM CDT Sat Mar 25 2017
This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.
.DAY ONE...Today and Tonight
A slight risk of severe weather continues to exist for areas east
of a McComb to Hammond to Houma line today. A marginal risk of
severe weather exists for the remainder of the area. The primary
threat from any severe thunderstorms that form today will be
strong damaging wind gusts and large hail.
A small craft advisory remains in effect for the open Gulf waters
east of the Mississippi River through this evening due to
continued strong southerly winds of 20 to 25 knots and rough seas
of 5 to 8 feet.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Thunderstorms are also possible Monday, and again on Thursday. A
few of these storms could be strong to severe on Thursday.
.SPOTTER INFORMATION STATEMENT...
Though spotter activation is not requested at this time, please
relay any reports of severe weather to local law enforcement or
the National Weather Service.
32
In the hours before
Special weather statement, Mar 25, 12:49 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
149 PM CDT SAT MAR 25 2017
MSZ077-080-081-251915-
Harrison-Hancock-Pearl River-
149 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...NORTHERN
HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES...
At 148 PM CDT, a strong thunderstorm was located 8 miles east of
Picayune, moving northeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Picayune.
LAT...LON 3081 8937 3078 8934 3065 8934 3065 8924
3067 8924 3060 8917 3040 8953 3054 8966
TIME...MOT...LOC 1848Z 230DEG 23KT 3052 8953Special weather statement, Mar 25, 12:52 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 PM CDT SAT MAR 25 2017
LAZ060>062-064-251930-
Orleans-St. Charles-Upper St. Bernard-Upper Jefferson-
152 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD...
NORTHEASTERN ST. CHARLES...ORLEANS AND NORTHWESTERN JEFFERSON
PARISHES...
At 151 PM CDT, a strong thunderstorm was located over Metairie,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey, East New
Orleans, Timberlane, Hahnville, Belle Chasse, Jefferson, Gretna,
Harahan, Westwego, Luling, River Ridge, Boutte, Ama, Destrehan and
St. Rose.
LAT...LON 3006 9036 3005 9026 3002 9015 3003 9004
3005 9003 3004 9003 3004 9001 3006 8996
3015 8988 3015 8987 3014 8987 3015 8985
3002 8984 2999 8986 2988 8983 2988 8993
2989 8994 2990 8999 2988 9002 2988 9043
TIME...MOT...LOC 1851Z 258DEG 26KT 2999 9019
AKLocal storm report, Mar 25, 12:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL PEARL RIVER 30.37N 89.75W
03/25/2017 E1.75 INCH ST. TAMMANY LA PUBLIC
&&
AKLocal storm report, Mar 25, 1:10 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 1 E PEARL RIVER 30.37N 89.73W
03/25/2017 E1.75 INCH ST. TAMMANY LA PUBLIC
GOLF BALL SIZED HAIL REPORTED IN THE HONEY ISLAND SWAMP
&&
AKLocal storm report, Mar 25, 1:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 PM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 3 E SLIDELL 30.28N 89.73W
03/25/2017 ST. TAMMANY LA NWS EMPLOYEE
FENCES BLOWN DOWN... A FEW SHINGLES BLOWN OFF... AND SOME
TREE DAMAGE NEAR OAK LEAF DRIVE IN CROSS GATES
SUBDIVISION
&&
AKSpecial weather statement, Mar 25, 1:43 PM CST, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
243 PM CDT SAT MAR 25 2017
LAZ070-252045-
Lower St. Bernard-
243 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. BERNARD PARISH...
At 243 PM CDT, a strong thunderstorm was located 13 miles east of
Poydras, or 20 miles southeast of Chalmette, moving northeast at 35
mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
This storm will remain over mainly rural areas of Lower St. Bernard
Parish.
LAT...LON 2981 8928 2987 8929 2984 8939 2981 8934
2980 8937 2979 8934 2980 8929 2979 8930
2971 8966 2986 8979 3005 8939 3005 8937
3002 8945 2989 8937 2989 8923
TIME...MOT...LOC 1943Z 242DEG 30KT 2982 8967Thunderstorm Wind, Pearl River
- When
- March 25, 2:00 PM CST
- Where
- Pearl River County, 1.38 mi S of Picayune
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.510, -89.680
A large pine tree was downed by strong winds. The tree fell onto a home and damaged portions of the roof and walls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in Oregon, March 25, 20171 death · 1 event
- Tornado and Flash Flood in Missouri, March 25 to 30, 2017$303,000 · EF1 · 26 events
- Tornado and Damaging Winds in Arkansas, March 25, 2017$335,000 · EF0 · 5 events
- Hail and Damaging Winds in Mississippi, March 25, 2017$227,000 · 1 in hail · 12 events
- Sneakerwave in Texas, March 25, 20171 injured · $100,000 · 1 event
- Damaging Winds in Louisiana, March 25, 2017$48,000 · 54 kt wind · 2 events
- Damaging Wind in Missouri, March 25, 2017$30,000 · 50 kt wind · 1 event
- Damaging Winds in Mississippi, March 25, 2017$20,000 · 55 kt wind · 2 events
- High Surf in Hawaii, March 25 to 28, 201713 events
- Hail and Damaging Wind in Louisiana, March 25, 20171.75 in hail · 8 events
- Winter Weather in Michigan, March 25 to 26, 20178 events
- Hail and Damaging Wind in Louisiana, March 25, 2017$8,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 686543.